A painful and ongoing reaction to the antibiotic Clindamycin had me doubled over with cramps. My intestines felt like they were on fire, and that was 12 days after I had finished its prescribed course. The severe side effects that were spelled out in the pharmaceutical's insert really surprised me — diarrhea and cramping could be expected anytime for MONTHS after taking it!
The infection I originally took this pharmaceutical to cure was a picnic in comparison. My doctor was out of town. The physician taking his place didn’t respond right away and ultimately turned out to be clueless, so I googled. Not surprisingly there were scores of hits, all saying the same thing: take a probiotic, such as acidophilus, and eat a spoonful of yogurt every couple of hours. I did this, and felt like a new person within 24 hours.
Come to find out from a French friend, in France when doctors prescribe any antibiotic it is always ordered to be accompanied by a probiotic twice a day and yogurt every few hours. The antibiotics kill off all bacteria including the beneficial gut bacteria, so replacing that is essential. A name brand or chain store brand of acidophilus such as CVS should do the trick, and the yogurt should NOT be some Yoplait dessert yogurt, but rather an unflavored plain version from an ethnic Greek/Middle eastern store, or your local health food store, a brand like Brown Cow or similar.